Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 46, NWS Milwaukee, WI

August 7, 2019Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 7, 2019, 8:18 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 8:18 PM CDT (01:18 UTC)
Expired
Aug 7, 2019, 9:00 PM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:35 PM CDTTSTM WND DMGOxford, WICORRECTS PREVIOUS TSTM WND DMG REPORT FROM OXFORD. TREE BLOWN DOWN...TIME EST FROM RADAR.
Aug 7, 8:47 PM CDTTSTM WND DMGEndeavor, WITREE BLOWN DOWN...TIME EST FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

250 
WUUS53 KMKX 080118
SVRMKX
WIC047-077-080200-
/O.NEW.KMKX.SV.W.0046.190808T0118Z-190808T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
818 PM CDT Wed Aug 7 2019

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Northern Green Lake County in south central Wisconsin...
  Marquette County in south central Wisconsin...

* Until 900 PM CDT.

* At 817 PM CDT, severe thunderstorms were located along a line
  extending from near Wautoma to 9 miles west of Westfield, moving
  southeast at 30 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Montello, Westfield, Princeton, Lawrence, Packwaukee, Oxford,
  Endeavor, Neshkoro, Springfield Corners, Glen Oak and Harrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4389 8891 4365 8952 4370 8960 4393 8960
      4398 8945 4398 8913
TIME...MOT...LOC 0117Z 307DEG 24KT 4398 8930 4384 8968 

HAIL...1.25IN
WIND...70MPH
 
$$

MBK
2 follow-up statements
456 
WWUS53 KMKX 080135
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
835 PM CDT Wed Aug 7 2019

WIC047-077-080200-
/O.CON.KMKX.SV.W.0046.000000T0000Z-190808T0200Z/
Green Lake WI-Marquette WI-
835 PM CDT Wed Aug 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN GREEN LAKE AND MARQUETTE COUNTIES...

At 834 PM CDT, severe thunderstorms were located along a line
extending from near Princeton to 8 miles southwest of Westfield,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Montello, Westfield, Princeton, Lawrence, Packwaukee, Oxford,
Endeavor, Neshkoro, Glen Oak and Harrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4389 8891 4365 8952 4370 8960 4390 8959
      4398 8926 4398 8913
TIME...MOT...LOC 0134Z 328DEG 20KT 4384 8906 4378 8958 

HAIL...1.00IN
WIND...60MPH
 
$$

MBK
431 
WWUS53 KMKX 080157
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
857 PM CDT Wed Aug 7 2019

WIC047-077-080207-
/O.EXP.KMKX.SV.W.0046.000000T0000Z-190808T0200Z/
Green Lake WI-Marquette WI-
857 PM CDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREEN LAKE AND
MARQUETTE COUNTIES WILL EXPIRE AT 900 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

LAT...LON 4389 8891 4365 8952 4370 8960 4390 8959
      4398 8926 4398 8913
TIME...MOT...LOC 0157Z 270DEG 24KT 4375 8890 4369 8942 

$$

MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:44 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 7, 6:44 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Wed Aug 7 2019

.UPDATE...

Strong to severe convection continues over central Wisconsin,
closest to the advancing surface cold front and best combination
of mean layer CAPE and effective shear exist. This activity is
shown, in general, by the last few runs of the HRRR to slide east
southeast and clip the far northern and northeastern parts of the
area this evening. Not sure how far south any showers and storms
will get, as daytime heating will be lost and may limit areal
coverage and updraft strength. Mid level lapse rates are also
modest at best.

At this time, think any strong or marginally severe storms would
occur over the far northern and northeastern parts of the area
this evening. Damaging wind gusts and perhaps some large hail may
occur. Things should dry out by midnight, with the front pushing
southeast through the area.

&&

.AVIATION(00Z TAFS)...

Cold front will move southeast through the area this evening into
the overnight hours. Scattered showers and storms may affect
terminals from middle to late evening, though the best chances
will be north of there. Kept vicinity thunder in TAFs for now,
with some uncertainty with how far these storms may reach toward
the terminals. Gusty winds and hail may occur with the strongest
storms, with brief MVFR/IFR category conditions possible.

Winds will shift to the northwest behind the cold front later
tonight, lingering into Thursday. VFR conditions are expected
during this period, with some diurnal cumulus possible Thursday
afternoon.

&&

.PREV DISCUSSION... (Issued 310 PM CDT Wed Aug 7 2019)

SHORT TERM...

This Afternoon through Thursday...Forecast Confidence is Medium
to High...

We are still expecting strong to severe storms to impact central
and southern Wisconsin this afternoon into the early overnight
hours. The best combination of lift, instability, and shear will
exist across northern Wisconsin as an upper low tracks through the
Upper Great Lakes. However, surface convergence, and WAA ahead
this feature has allowed a few showers and storms to form. These
are forming in an environment with MLCAPE of 1,500-2,000 J/kg and
with no CAP storms should be able to rapidly develop. The only
issue is that deep layer shear is only 20kts and storm
organization will likely be lacking. Expect pulse type storms to
continue to develop this afternoon and evening, then as a cold
front begins to drop south storms should begin to merge into
linear segments along the front. Damaging winds, hail, and brief
heavy downpours are possible with any storms.

Once we lose daytime heating instability is expected to diminish
quickly tonight and storms should take on a weakening trend as the
move through southern Wisconsin. The previous (00z) CAMs seem to
have a better handle on current trends and likely overall
evolution of the storms this evening. So, have trended the
forecast towards these solutions with all activity ending shortly
before midnight tonight.

Slight breezes behind the frontal passage tonight will help to
keep things mixed and temps end up similar to this mornings
values. Drier air arrives for Thursday and with slight breezes
think temps will be able to get into the upper 70s but it's going
to feel noticeably different with lower humidity. A few of the
CAMs are trying to generate some QPF along the frontal boundary to
our south with maybe a storm moving through northern IL on
Thursday but think this is overdone.

LONG TERM...

Thursday night through Friday night...Forecast confidence is high:

High pressure will bring quiet weather to end the work week.
Skies will be mostly clear with near normal temperatures.

Saturday through Wednesday...Forecast confidence is medium:

There is a small chance for storms at times over the weekend into
early next week. This is in response to a couple shortwaves moving
through the area. Though model agreement is decent with the
large scale pattern, the exact timing of the better forcing and
resultant precip chances is less clear. Overall, it looks like
Saturday night into Sunday and Monday night into Tuesday have the
best chance to see some storms, though plenty of time for this to
change given the uncertainty. Temps should remain near normal
through this period.

AVIATION(21Z TAFS)...

VFR conditions are forecast into the evening hours. Then as a cold
front approaches from the north, SHRA/TSRA along this boundary
could lower cigs briefly to MVFR/IFR. We are expecting a
decreasing trend in TSRA as they move S/SE through the area. After
06z tonight cigs return to VFR as winds shift to the NW.

MARINE...

Gusty southwesterly winds will continue into the evening hours
across the lake with waves up to 3 feet over northern Lake
Michigan. A cold front will drop from northwest to southeast this
evening shifting winds to the NW. Showers and storms are possible
along the front with wind gusts to 40 knots and large hail
possible with any storm. Stronger winds are possible for much of
Thursday before starting to subside on Friday as high pressure
builds over the area.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Wood
Tonight/Thursday and Aviation/Marine...Stumpf
Thursday Night through Wednesday...DDV
Hazardous weather outlook, Aug 7, 3:20 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
320 PM CDT Wed Aug 7 2019

WIZ046-047-051-052-056>060-062>072-082030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
320 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely north of Milwaukee and Madison from late
afternoon into this evening, with a chance of thunderstorms
elsewhere over southern Wisconsin.

A couple storms may be strong to severe between about 5 PM and 11
PM, with strong winds and large hail the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a small chance of thunderstorms at times Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

LMZ643>646-082030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
320 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Thunderstorms are likely north of Port Washington late this
afternoon and evening, with a chance of storms to the south. A
storm or two may bring gusty winds and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a small chance of thunderstorms at times Saturday
through Tuesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
320 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are likely over mainly the north half of Lake
Michigan late this afternoon and evening, with a chance of storms
south. Gusty winds and hail may occur, with the best chance across
the north half of the lake.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a small chance of thunderstorms at times Saturday
through Tuesday.

DDV

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 7, 7:20 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
720 PM CDT Wed Aug 7 2019

WIZ046-047-051-052-080115-
Green Lake-Marquette-Sheboygan-Fond Du Lac-
720 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREEN LAKE...FOND
DU LAC...NORTHEASTERN MARQUETTE AND NORTHWESTERN SHEBOYGAN
COUNTIES...

At 718 PM CDT, a strong thunderstorm was located over Redgranite, or
near Berlin, moving east to southeast at 50 mph. Other weaker
thunderstorms were over the area from Green Lake east to Fond du
Lac, also moving east.

Winds of 30 to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Berlin, Rosendale, Green Lake,
Southern Lake Winnebago, Taycheedah, Lamartine, Eden, Mount Calvary,
St. Cloud, Neshkoro, Peebles, Dundee, Pipe, Waucousta, Calvary,
Marytown and Johnsburg.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Boaters on Lake Winnebago should head to shore.

LAT...LON 4390 8888 4389 8841 4394 8840 4394 8817
      4389 8816 4389 8806 4362 8818 4398 8949
      4398 8889
TIME...MOT...LOC 0018Z 289DEG 55KT 4401 8908

MBK
Special weather statement, Aug 7, 7:53 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
753 PM CDT Wed Aug 7 2019

WIZ046-047-057-080130-
Columbia-Green Lake-Marquette-
753 PM CDT Wed Aug 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GREEN LAKE
AND MARQUETTE COUNTIES...

At 752 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Plainfield to near
Adams. Movement was southeast at 35 mph.

Winds of 40 to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Montello, Westfield, Lawrence, Packwaukee, Oxford, Endeavor,
Neshkoro, Springfield Corners and Harrisville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4364 8954 4368 8960 4398 8960 4398 8901
TIME...MOT...LOC 0052Z 305DEG 30KT 4412 8960 4394 8986

MBK
Local storm report, Aug 7, 8:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     BERLIN                  43.97N 88.95W
08/07/2019                   GREEN LAKE         WI   EMERGENCY MNGR

            GREEN LAKE COUNTY EM REPORTS AT LEAST 50 MPH
            WINDS AND MULTIPLE REPORTS OF TREES DOWN
            ACROSS TOWN.

&&
Local storm report, Aug 7, 8:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     BERLIN                  43.97N 88.95W
08/07/2019  E60 MPH          GREEN LAKE         WI   EMERGENCY MNGR

            GREEN LAKE COUNTY EM REPORTS AT LEAST 60 MPH
            WINDS IN BERLIN WITH SECOND CORE.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:20 PM CDTSpecial Weather StatementMKXFond du Lac55 min
Aug 7, 7:33 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette42 min
Aug 7, 7:53 PM CDTSpecial Weather StatementMKXMarquette37 min
Aug 7, 8:08 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Sheboygan52 min
Aug 7, 8:33 PM CDTTornado WarningMKXFond du Lac, Sheboygan27 min
Aug 7, 8:50 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Green Lake, Ozaukee, Sheboygan, Washington25 min
Aug 7, 8:54 PM CDTSpecial Marine WarningMKX81 min
Aug 7, 8:55 PM CDTSpecial Weather StatementMKXColumbia, Green Lake, Sauk35 min
Aug 7, 9:18 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington42 min
Aug 7, 9:53 PM CDTSpecial Weather StatementMKXDane, Jefferson52 min
Aug 7, 10:01 PM CDTSpecial Weather StatementMKXWashington, Waukesha44 min
Aug 7, 10:23 PM CDTSpecial Marine WarningMKX97 min
Aug 7, 10:34 PM CDTSevere Thunderstorm WarningMKXJefferson41 min
Aug 7, 10:47 PM CDTSpecial Weather StatementMKXJefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more73 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.